Arkansas, 2012

Wildfire in Arkansas, April 1 to 2, 2012

April 1 to 2, 2012 · NWS LZK · 1 event in 1 county or zone

On the 1st and 2nd, a wildfire 2 miles south of Norfork in Baxter County burned 126 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

On the 1st and 2nd, a wildfire 2 miles south of Norfork in Baxter County burned 126 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 1, 5:48 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 1, 5:48 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
648 PM CDT SUN APR 1 2012

.AVIATION...DISCUSSION FOR 00Z TAFS

CONCERNS FOR THIS TAF PD ARE SIMILAR TO CONCERNS NOTED OVER THE
PAST COUPLE OF DAYS AS LOW CLOUDS AND FOG TRY TO DEVELOP OVER
THE SOUTHERN HALF OF AR. HAVE FOR THE MOST PART KEPT GOING TRENDS
IN TAFS THOUGH HAVE BROUGHT THE NRN SITES BACK TO VFR THROUGH THE
PD AS LOW CLOUDS/FOG HAVE NOT REALLY DEVELOPED MUCH IN THE NORTH
LATELY. WINDS WILL BE SWLY OVERNIGHT AND GENERALLY SRLY ON MONDAY.

&&

.PREV DISCUSSION... /ISSUED 239 PM CDT SUN APR 1 2012/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

MORNING STRATUS ACROSS PARTS OF CENTRAL AND SOUTHERN ARKANSAS
COMPLICATED THE AFTERNOON TEMPERATURE FORECAST A BIT. TEMPS WERE
SLOW TO RESPOND BECAUSE OF THE CLOUDS...BUT CLOUD COVER FINALLY
DISSIPATED AROUND LUNCH TIME AND READINGS HAVE RESPONDED QUICKLY.
THE WARMEST SPOTS THIS AFTERNOON ARE IN THE WEST AND NORTHERN PARTS
OF THE STATE WHERE NO CLOUDS WERE OBSERVED THIS MORNING.

EXPECT SIMILAR CONDITIONS TOMORROW MORNING WITH SOME MORNING CLOUDS
AND MAYBE A TOUCH OF FOG IN THE SOUTH. TEMPERATURES SHOULD BE
RELATIVELY CLOSE TO WHAT WAS OBSERVED TODAY...WITH THE COOLEST TEMPS
IN THE SOUTH.

TOMORROW...A SMALL AREA OF UPPER LOW PRESSURE STUCK ALONG THE TEXAS
COAST WILL GET PULLED BACK TO THE NORTH AS THE STRONGER AND MUCH
TALKED ABOUT CLOSED LOW BEGINS TO TAKE SHAPE OVER NEW MEXICO. WITH
WARM TEMPERATURES AND SOME SLIGHT HEIGHT FALLS ASSOC WITH THIS
FEATURE MOVING NORTH...THERE COULD BE A FEW SHOWERS AND/OR TSTMS IN
THE SOUTHERN PARTS OF THE STATE TOMORROW EVENING. DO HAVE SOME 15-20
PERCENT PRECIP CHANCES GOING IN THE SOUTH MON EVENING TO ACCOUNT FOR
THIS.

MOVING INTO THE TUE AND WED TIME FRAME...IT IS CLEAR THERE WILL
BE A FEW NOTABLE ROUNDS OF SHOWERS/TSTMS AS ENERGY ROTATES AROUND
THE UPPER LOW. WHAT IS STILL SOMEWHAT UNCLEAR IS EXACTLY WHEN THOSE
DISTINCT ROUNDS OF PRECIP WILL OCCUR...VERSUS THE DISTINCT DRY OR
DRIER TIME PERIODS. FOR THIS REASON...I HAVE RAIN CHANCES INCREASING
TO CHANCE LEVELS BY TUE MORNING AND REMAINING IN THE 40-50 PERCENT
RANGE THROUGH WED MORNING BEFORE TAPERING OFF WED AFTERNOON. I AM
JUST NOT CONFIDENT ENOUGH TO GO WITH 60 PERCENT OR MORE IN ANY GIVEN
TIME PERIOD AT THIS POINT. EXPECT PRECIPITATION WILL TAPER OFF
ACROSS THE SOUTHWEST BY WED EVENING...BUT MAY STILL SEE SOME
LINGERING SHOWERS ACROSS THE NORTH/NORTHEAST PARTS OF THE CWA INTO
LATE WED NIGHT OR EARLY THU MORNING AS THE UPPER LOW WILL STILL BE
IN THE VICINITY OF NRN ARKANSAS.

LONG TERM...THURSDAY THROUGH SATURDAY

EXTENDED FORECAST STILL A BIT ON THE MUDDLED SIDE AND CONFIDENCE
REMAINS LESS THAN NORMAL. PATTERN WILL BE DOMINATED BY UPPER TROUGHS
OVER BOTH THE PACIFIC NORTHWEST AND THE NEW ENGLAND STATES WITH AN
UPPER LOW SOMEWHERE OVER THE NATIONS MID SECTION. WHILE ALL THE
MEDIUM RANGE MODELS AGREE ON THIS...THERE ARE ENOUGH DIFFERENCES
AFTERWARD THAT NO ONE MODEL IS PREFERRED VERSUS ANOTHER. THAT BEING
SAID...WILL USE  A BLEND OF FORECAST SOLUTIONS.

PERIOD INITIATES WITH AFOREMENTIONED PATTERN IN PLACE. CENTRAL CONUS
UPPER LOW OVER NORTHERN ARKANSAS ACCORDING TO THE ECMWF WHILE THE
GFS SOLUTION PLACES IT FARTHER NORTHWEST. ALL MODELS MOVE THE UPPER
LOW TO THE SOUTHEAST AND CLOSE ENOUGH TO THE STATE THAT LOW END POPS
WILL BE REQUIRED ACROSS THE NORTH. UPPER RIDGING WILL THEN DOMINATE
UNTIL THE NEXT PIECE OF ENERGY KICKING OUT OF THE PACIFIC TROUGH
PASSES TO THE NORTH LATE IN THE PERIOD.

GFS BRINGS A COLD FRONT INTO NORTHWEST ARKANSAS SATURDAY NIGHT WHILE
ECMWF NOT REALLY PICKING UP ON IT...MAINTAINING A NEARLY ZONAL UPPER
FLOW. WILL GO AHEAD AND INTRODUCE LOW END POPS OVER THE NORTHWEST
LATE IN THE PERIOD AND TAKE A WAIT AND SEE APPROACH.

WITH UPPER RIDGING...IN ONE FORM OR ANOTHER...EXPECTED TO DOMINATE
THROUGH THE PERIOD...TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL
FOR EARLY APRIL. MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY
ACCEPTED ALTHOUGH THEY WILL BE LOWERED BY A DEGREE OR TWO ON DAY
SEVEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     64  86  64  80 /   0  10  30  50
CAMDEN AR         65  85  65  81 /   0  20  40  50
HARRISON AR       64  86  62  77 /   0  10  40  50
HOT SPRINGS AR    65  85  65  80 /   0  20  40  50
LITTLE ROCK   AR  64  86  65  81 /   0  20  30  50
MONTICELLO AR     66  86  66  84 /   0  20  30  50
MOUNT IDA AR      64  85  64  79 /   0  20  40  50
MOUNTAIN HOME AR  64  86  63  81 /   0  10  30  50
NEWPORT AR        65  86  65  81 /   0  10  30  50
PINE BLUFF AR     65  86  65  82 /   0  20  30  50
RUSSELLVILLE AR   63  86  64  80 /   0  20  40  50
SEARCY AR         64  86  64  80 /   0  10  30  50
STUTTGART AR      65  86  65  81 /   0  20  30  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...63
Hazardous weather outlook, Apr 1, 4:00 AM CST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN APR 1 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN APR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

OVERALL DRY WEATHER WITH VERY WARM HIGHS FROM THE MID AND UPPER
80S TO A FEW 90 DEGREE READINGS ARE EXPECTED TODAY. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY WEATHER WITH CONTINUED VERY WARM TEMPERATURES ARE EXPECTED ON
MONDAY. THEN A STORM SYSTEM FROM THE PLAINS WILL APPROACH THE AREA
LATER MONDAY AND GRADUALLY MOVE THROUGH ARKANSAS THROUGH
THURSDAY. THIS SLOW MOVING SYSTEM WILL BRING A FEW ROUNDS OF
SHOWERS AND THUNDERSTORMS. THERE WILL BE SOME RISK OF STRONG TO
SEVERE STORMS...BUT AT THIS TIME IT IS UNCERTAIN WHEN THE BEST
PERIOD WILL BE AND FUTURE FORECASTS WILL FINE TUNE THIS. THE
SYSTEM IS EXPECTED TO FINALLY PUSH EAST OF ARKANSAS LATE THURSDAY
AND END THE CHANCE OF RAIN. DRY WEATHER CONDITIONS ARE BACK ON
FRIDAY. THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE SATURDAY WITH A WEAK SYSTEM EFFECTING THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Baxter

When
April 1, 7:00 PM CST to April 2, 6:00 PM CST
Where
Baxter forecast zone
Reported by
Park/Forest Service
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364201.